Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 2, 2025, 9:27 PM CDT for 4 counties in Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2025, 9:27 PM CDT (02:27 UTC)
- Expired
- Aug 2, 2025, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 10:20 PM CDT | TSTM WND DMG | 8 N Johnson City, KS | Public reported up to 6 inch tree limbs broken. Time estimated via radar. |
| Aug 2, 10:20 PM CDT | HAIL 1 | 8 N Johnson City, KS | Public reported quarter size hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 7:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
310
WUUS53 KDDC 030227
SVRDDC
KSC067-075-093-187-030315-
/O.NEW.KDDC.SV.W.0201.250803T0227Z-250803T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
927 PM CDT Sat Aug 2 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Hamilton County in southwestern Kansas...
Kearny County in southwestern Kansas...
Northwestern Grant County in southwestern Kansas...
Northern Stanton County in southwestern Kansas...
* Until 1015 PM CDT/915 PM MDT/.
* At 926 PM CDT/826 PM MDT/, severe thunderstorms were located along
a line extending from 14 miles south of Tribune to 8 miles
southwest of Syracuse, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Syracuse around 830 PM MDT.
Other locations in the path of these severe thunderstorms include
Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10204 3826 10110 3820 10110 3763 10130
3766 10204
TIME...MOT...LOC 0226Z 283DEG 28KT 3826 10173 3789 10185
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:39 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Strong to severe thunderstorm potential both Saturday and Sunday evenings/nights, with the primary threat being outflow wind gusts of 60-70 mph.
- Next week will be dry, with much hotter afternoon temperatures.
Area forecast discussion, Aug 2, 7:39 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 739 PM CDT Sat Aug 2 2025 ...Updated for Severe Thunderstorm Watch... .KEY MESSAGES... - Strong to severe thunderstorm potential both Saturday and Sunday evenings/nights, with the primary threat being outflow wind gusts of 60-70 mph. - Next week will be dry, with much hotter afternoon temperatures. && .UPDATE... Issued at 739 PM CDT Sat Aug 2 2025 Satellite and radar imagery at 730 pm depicted the expected MCS developing over east central Colorado. Thunderstorms have intensified rapidly over the past hour, as they find a much more favorable thermodynamic/kinematic environment. Mesoanalysis confirms more than sufficient CAPE and bulk shear for convective organization, with MCS maintenance parameters near 90%. As such, pops are being increased, with high confidence that strong convection currently near Lamar will propogate into the southwest portions of SW KS this evening. Much of the activity may remain southwest of DDC, but with the Dodge City Rodeo ongoing outdoors, we opted to include Ford County in Severe thunderstorm watch #567 through 2 am Sunday. Some hail is possible near the Colorado border, but the primary risk will be outflow wind gusts of 60-70 mph. && .DISCUSSION... Issued at 240 PM CDT Sat Aug 2 2025 Upper level disturbances rotating around an upper ridge over the southwest United States will move into the Central Plains over the next few days, creating an active weather pattern for southwest Kansas through Sunday night. Thunderstorms are possible tonight and Sunday. Temperatures will remain near or slightly below the seasonal normals for early August due to an east/southeast flow around a cool dome of high pressure. Wet and cool conditions will transition to a hot and dry pattern by mid-week as the southwest United States ridge builds into the Plains, with high temperatures possibly reaching the upper 90s to around 100 as early as Wednesday. Thunderstorms with strong damaging winds and heavy rainfall will be possible tonight. A few storms may also be capable of producing isolated large hail before midnight. CAMS are in good agreement today with afternoon convection developing along a surface boundary over eastern Colorado as our first in a series of upper level disturbances exits the Rockies and moves out into the West Central High Plains. SREF mean shear early tonight is 35 to 40 knots and perpendicular to the surface boundary, with MUCAPE >3000 J/kg. This environment late today/early this evening supports the potential for hail larger than two inches and strong damaging winds greater than 65 mph early, but as SPC mentioned, these storms during the evening will become more outflow dominated as a linear storm morphology evolves which will reduce the large hail potential after sunset. However, it will keep the risk for strong damaging winds (gusts of +65 mph) going as these storms move southeast out of Colorado and across southwest Kansas as a low level jet develops later tonight. Along with the strong gusty winds, these storms will be capable of producing locally heavy rainfall given the ensemble mean precipitable water values this evening, forecast at 1.25 inches or greater. Local ponding of water on roadways and poor drainage areas will be possible. Another round of strong to severe thunderstorms will be possible Sunday and Sunday night. A surface trough of low pressure will move from eastern Colorado into southwest Kansas by early Sunday. This will result in a chance for scattered afternoon thunderstorms across southwest Kansas as out next upper level system approaches the area from the west/northwest. Best chance for convection during the day on Sunday will be east of Highway 83 given the forecast moisture east of the surface boundary, 850-700mb warm air advection and weaker 850-700mb CIN. These storms will move into central Kansas by evening. Late Sunday and early Sunday night, another round of scattered storms is expected to move into southwest Kansas from Colorado. While severe weather risk from the first round of storms (Sunday afternoon) currently appears low due to weaker shear and mid level lapse rates, locally heavy rainfall and wind gusts of 50-60 mph are possible. The second round of thunderstorms late Sunday and Sunday night has a better chance of severe weather, including large hail and strong gusty winds. This is based on improving shear (>40knots and mid level lapse rates of >8C/km) Warmer temperatures are returning to southwest Kansas by mid week with highs of 95 to near 100 possible by Wednesday. Ensembles and deterministic models were in good agreement with the southwest United States ridge building into the Rockies early next week and then spreading into the central United States mid week as an upper level trough exits the eastern Pacific and moves into the Pacific Northwest and northern California. As the upper ridge builds into the Plains mid to late week the westerly downslope flow will improve and all the ensembles indicated that 850mb temperatures will rebound back into the upper 20s to lower 30s. The 25th to 75th spread of the 850mb temperatures each day at 00z is less than 5C. This forecast warmup and low spread in 850mb temperatures provides a high confidence forecast (>70%) that another period of hot conditions (highs around 100) will be possible across southwest Kansas mid to late week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 500 PM CDT Sat Aug 2 2025 High confidence that a thunderstorm complex will impact the LBL/GCK/DDC terminals, focused on the 03-09z Sun time range. A convective TEMPO group was included in this set of TAFs to cover this expectation, but only included VCSH at HYS for now. Primary impact from thunderstorms tonight will be outflow wind gusts of 45-50 kts. VFR and light southeast winds will continue to prevail tonight outside of any convection. Models suggest reduced visibility in BR (to near 2sm) and stratus ceilings near 4k ft AGL around 12z Sun, and TAFs follow this trend. VFR will continue daylight Sunday, with another round of thunderstorms likely impacting the airports just after this TAF period, after 00z Mon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Turner DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Aug 2, 6:08 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 608 AM CDT Sat Aug 2 2025 KSZ030-031-043>046-061>066-074>081-084>090-031115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 608 AM CDT Sat Aug 2 2025 /508 AM MDT Sat Aug 2 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Thunderstorms are expected to develop in eastern CO this afternoon and advance east with time, reaching our area by the 00-02Z time frame. Primary hazards include damaging wind gusts, heavy rainfall, and frequent lightning. Large hail is also possible if any supercell structures can be maintained. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another day of thunderstorms is expected on Sunday, with the first round in the afternoon along and east of US-283, and the second, lower confidence round during the evening favoring the western zones. Primary hazards will be damaging wind gusts, large hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 50 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 50 min |
| Aug 2, 11:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 43 min |
| Aug 3, 12:12 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Seward, Stevens | 48 min |
| Aug 3, 12:58 AM CDT | Special Weather Statement | DDC | Clark, Meade, Seward | 32 min |
| Aug 3, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| Aug 3, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott | 64 min |
| Aug 3, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Aug 3, 6:03 PM CDT | Tornado Warning | DDC | Hamilton | 24 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness, Scott | 47 min |
| Aug 3, 6:15 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 3, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Aug 3, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 63 min |
| Aug 3, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.